Reduced thyroxine?

After being on 125mcgs of thyroxine for as long as I can remember and feeling really unwell, the usual symptoms always tired and really cold I have been for my results today expecting to have been under medicated but the doctor has reduced my meds to 100mcg, I'm due to see him

On Wednesday but feel bewildered, could over medicating cause my symptoms ???? Thanks for your help

Last edited by

16 Replies

oldestnewest
  • Do you have the results and ranges, Liz1946?

    Overmedication can make you feel very unwell and fatigued but will usually make you feel overheated too.

    thyroid.about.com/od/thyroi...

  • I have lots of print outs so a bit unsure which ones you want, I have to see the gp on sept 2nd as he's concerned about my raised liver levels ...... I am not a drinker by the way and its 153(+) and should be 30-130

  • Forgot to add, I do get terrible hot flushes at times and then go icy cold but my feet never seem to be warm

  • Liz,

    The TSH, FT4 and FT3 results and ranges (figures in brackets). If ferritin, vitamin D, B12 and folate were tested include those results and ranges too.

  • Is it possible to have your email address please so that I can screen shot my results to you it would be so much easier.

  • Liz, I don't give out my email addy. Either type the results and ranges or edit your opening post to add a photo or scan of your results.

    To edit: Click on the vdown arrow and select edit and scroll down to Add Photo. Click on Edit Response to submit.

  • Liz, I've removed the image as it showed your full name.

  • Liz, there are no thyroid results on the page you added.

  • My sister has been unwell for a very long time and after years of 'pestering' the Dr they found her liver in a poor state , she doesn't drink either. They eventually found out she had a condition called heamochromotosis which means iron overload , she has a pint of blood taken every month and now she feels great. she is post menopausal so because her monthly bleeds had stopped her body was storing even more iron. This is quite a common condition but if left unchecked can be dangerous. Once this was found out the whole family had to be tested. I am a carrier, my other sister has it and my brother is a carrier, might be worth mentioning it to the gp as they don't routinely check it.

  • Oh I'm so sorry, not very computer literate. I think the results you need are:-

    Serum free T4 level (pmol/L). 19

    Serum TSH level (miu/L). 0.19 (-)

    serum free

    Triiodothyronine level

    (Pmol/L. 4

    Vitamin level serum folate. 16.9

    Serum iron level 22

    Ferritin (ng/ml. 197

    Folate. 16.9

    bit.B12 (ng/L). 573.

    There are no comparisons but I think all appear normal, the only raised one is

    The liver one

    Serum alkaline phosphatase level (iu/L). 153+. 30-130 is what it should be.

    Does any of this make sense ? If not I will see what Doctor says on Wednesday, thank you so much for your help.

  • NEVER allow your doctor to reduce your meds based on blood tests alone!!

  • I feel I have to glynisrose as I saw the nurse Friday and the Doctor had already removed the 25mcg from my prescription, I will do anything to try and feel well. I have also stopped taking the iron supplement I was on and my cod liver oil capsule as they don't seem to be helping me...........I sometimes despair along with all other thyroid sufferers :-(

  • Just remember your doctor can advise but NOT force you!! If it has already been taken off your prescription did you discus and agree this? If not it is ILLEGAL to tamper with your meds without proper discussion and agreement.

  • really, I didn't know that? I will be seeing him Wednesday I will see what he has to say then.

  • Well just a quick up date, after seeing my Doctor yesterday, he has reduced my thyroxine to 100mcgs because he said my levels were fine, my problems however he feels are Being caused my atorvastatin which have raised my liver levels to 158+ (30-130) I wonder if anyone else has had a bad reaction to statins, I'm waiting for another blood test in 2 months time.......hoping to feel better and to get my life back.

  • Hi I was exactly the same, cold, exhausted and brain fog. I was on 125 just like you. I went to the Dr to explain that I think I need a higher dose and he decided it needed dropping to 100 ! I argued my case but told him I would try for one month and if I feel worse he was to blame and Id be back.

    I never did go back, felt so much better, everybody commented on how well I looked. I still feel tired sometimes but who doesn't? the brain fog isn't half as bad as it was and although I feel cold Im putting that down to winter, but don't feel as old as I used to. I cant explain why cutting the dosage down worked but it did. I had my thyroid removed over thirty years ago and Im certain it hasn't grown back ! But after researching it ( don't you just love google ) I found out that have to much thyroxine will make your body make less T3 hormone and this is why we feel so unwell when we take to much of it.

    I am carrying extra weight , I am assuming its because I have spent two years feeling rough and exhausted but I have started losing it again. Ive also started juicing fruit and veg daily which gives me the vitamins and goodness my body needs.

    I hope with your dosage being cut down you feel the same benefits .

You may also like...